I've posted on this topic before, because I'm really wondering why this is happening to me, but not on other people that have been on higher-dose stimulants (without breaks) for MUCH longer....
I re-instated Ritalin (after a 4 month break) due to increase in work cognitive tasks. Pdoc increased the dosage because previous dose was starting to not cut it, wearing off early. I Was told I could experiment, but to take weekends/breaks off in order to "rest" . In the last 3 weeks, I've noticed drastic improvements in my mood, motivation, ability to focus on intellectual tasks/reading, and a positivity, calmness in general.
Problem is, I am psychologically addicted. When I try to break on the weekends, I can't get out of bed, barely prepare food for myself (despite hunger), and shower, basically, these symptoms are MUCH worse than before I was taking it! I'm concerned that I'll need to keep increasing the dose, take it everyday, and eventually, it will make my condition/functioning worse in the long run (exacerbating the problem). I had old pdocs that would not prescribe me stimulants for exactly this reason.....(I am not ADD.....it is for TRD.)
Any ideas guys? I'm very compliant, and have no inclination to abuse the dosage. This is the only thing that's made a dent in my mood and functioning and does not seem like a long-term solution!
How does Loneliness effect you? Any meds that help? All articles suggest that being active in regular social activities, any type of socializing, CBT, therapy, all help - but what if it doesn't for you? What if you have no friends you can depend on or trust? What if socializing with strangers, frequent group meetups, events, hobbies makes you feel worse? What if you are unable to work and have no regular in-person interaction with people?
"Cacioppo’s key insight was that loneliness is fundamentally a biological problem....And so is its most profound effect – death. Analysis of 300,000 people in 148 studies found that loneliness is associated with a 50% increase in mortality from any cause. This makes it comparable to smoking 15 cigarettes a day, and more dangerous than obesity.
....said Cacioppo, we evolved to experience social rejection in the same way as physical pain. Brain scans have shown that “social pain”, such as being shunned by a community, activates the same region – the dorsal anterior cingulate – as bodily trauma."
Hello, amigos. It’s day 3 on Ritalin SR 20 once a day, finally prescribed after « doctor shopping » and faulty antidepressant tryouts. It kicked in right away however I did take a nap today shortly after taking it but that’s probably my body’s usual reaction to fighting off anything new to the system. It worked right away which is a miracle!!!!!! I have the worst job in the world which is dishwashing in my family’s restaurant, basically waiting to die. Well! Let me tell you, the soul crushing agony of a wasted 41 year old woman’s life were momentarily alleviated by focus, order, and execution. I just got on with it. S’ppose it coulda been a Placebo (great band) effect but I’ll take it. Having run the gamut of, oh, every antidepressant to no avail, the last being Trintellix, which after a month left me exhausted, though I’M SURE it would’ve worked after six weeks 🤪 So experienced créatives,my questions to you are: Has adding an antidepressant to your current stimulant (preferably Ritalin) made you exhausted/fried and if so for how long? Is Prozac a lost cause, especially according to Dr Charles Parker ? Ixnay on Celexa, Citalopram, Abilify, Viibryd, Trintellix, Cymbalta, Effexor...those last three were great for a 2 or so months then I slept all day, modalert didnt make a dent..Zoloft I would say I’ve had the most success with but maybe I should do the Ritalin for a couple months before reintroducing? And finally, Wellbutrin was great until the Cicadas in my head....I.E Tinnitus made me want to inpatient myself. Thank you!! tl;dr dx’ed MDD, no bipolar traits and other failed depression treatments include Valdoxan (Agomelatine), Doxepin, Celexa was a goddamn disaster. I aint doin’ no MAOI’s, thanks. Also I live in France and Ritalin was extremely difficult to get prescribed. Thanks, Steph
I was curious about Abilify, first off have you personally seen a huge increase in weight after getting on abilify? I hardly have an appetite, even without meds, and it's very hard for me to gain weight. I also exercise pretty modestly, about an hour a day. Would I be safe from weight gain caused by Abilify? The only antipsychotic I've been on long term was Seroquel, helped me a lot and I don't think I gained more than 10 pounds, which could've just been me not being so depressed and having an appetite again. Is the same likely for Abilify? I am just terrified of this because I have gained a large amount of weight, over 20 pounds from one medication which was Remeron. It really messed with my body and I am terrified of that happening again, because honestly, being fat makes me feel ugly and even more depressed.
Second, I wanted to talk about something my psych brought up to me. He said that Abilify and it's relative Rexulti, have "pro-cognitive" effects, meaning they help with brain fog, apathy, concentration, motivation, and even energy. Apparently both are used for ADHD, with even the makers of Rexulti trying to get it approved for ADHD. Have any of your experienced this from either of the two? Because I am in need of something that helps with cognition, mainly apathy and low, low motivation and interest.
Bottom line, I am very interested in Abilify and its sister Rexulti. They are very interesting pharmacologically, with them being sort of unique antipsychotics... I would be taking Abilify for depression and as an add on to an antidepressant, by the way. I've always been scared of the word "antipsychotic" but knowing how Seroquel basically annihilated my depression in the past, I can't deny their benefits. Please share your experience, and as always, thanks for helping me out.
Hi there, I was just wondering if anyone here has tried Rexulti as an AD adjunct for depression. Please tell me what you thought of it, I know it's very similar to Abilify, but surprisingly Rexulti under my insurance + the manufacturer discount card is cheaper than generic Abilify, so I want to get familiar with it. I have only had one true experience with an AAP, Seroquel, and it was actually really nice but it made me sleep like a rock, so I got off it years ago. I'm not switching to Rexulti at the moment, but my psych let me know it's the next option if Wellbutrin doesn't work out.
Again, let me know your experiences with it, and I guess Abilify too since they are similar. The thought of being on an AAP scares me, with all the side effects and such, especially for depression. But I have read Rexulti and Abilify both have "pro-cognitive" effects which is exactly what I need. Also, has it helped with your anxiety at all? Do AAPs generally help with anxiety? Because if I'd be able to get off Klonopin that would be a plus. Thank you all for any replies!